Monday, March 24, 2008

Could I Have That on the Side Please?

I first noticed it a week ago Sunday - I couldn't remember the name of a good friend. We're not talking casual acquaintance here, but honest to gosh good friend. Someone whose name I should know about as well as I know my own. Couldn't recall it for the world. Then it happened again just a few minutes later with the name of one of my own siblings. Someone I have known all their life! Initially I chalked it up to a bad day. I mean - I can't be expected to be mentally sharp every day of my life right?

Then I couldn't remember more names, my phone number (though - I really don't ever call myself, so maybe that is a bit forgivable?) , the name of the elementary school my son attends or that I usually start making dinner every night at 5 pm. I even forgot ages, birthdays and some of those were even my own. Whoops.

So, in the diary of side effects I have encountered in my so far brief experience with Lupron - I have become a moron, a space cadet, airhead (not the candy), and almost completely incoherent. Dumb with a capital "D". My conversations punctuated with "ummmmmms" and "uhhhhh" and "you know who" and "oh, what's her/his name, you know the one . . .?" "yes, my phone number is, ah, um - oh, it's 5, um, no 3 - yes, 3 and there's a 4 in there too and an 8, no wait, maybe that was a 6. Ah, crap." My kids laugh at me - because I sound funny. Mommy sounds funny. Mommy sounds crazy. Mommy IS crazy. I cannot complete an entire sentence. Which is also why I haven't been able to post the last several days. I start to write and it just isn't there. My brain is on vacation. I had several topics that I had been working on for potential posts and nada! So, my draft folder is full of useless fodder for numerous posts that will probably never see the light of day. And you dear gentle reader, are stuck with reading this.

Though - sounding like an idiot aside. I have to admit my favorite side effect du jour is the headache. Intense enough to almost hit migraine status, but only occurs if I lay down. So, as long as I remain in an upright position - no headache. Given that I have a love affair with my mattress and hold sleep as one of my most prized possessions - not laying down is so not happening, headache or not. I had hoped it was just a component of the sinus cold I acquired about the time of the injection. Now that the cold is much improved and the headache is much worse each morning - I would have to say, nope, not getting off that easy.

Other than that, a little low level queasiness and serious lack of libido (though that hardly seems anything new), I would say so far the side effects aren't too bad - provided I don't care so much about sounding like a doofus - according to my experts on the topic (ie: those under the age of adulthood in my house) or waking each morning feeling like my head is ready to explode.

One very nice, most welcome side effect of the Lupron though, was it shut my cycle down cold. I mean, no messing around, those ovaries are O-F-F. The blessing of having my typical monthly two week long miserable flash flood af cut off short at not even a full 5 days into it completely not lost on me. Nicely done, nicely done.

Now that my fanny is worth $2000 for the next three months - will it be worth it? I can only hope.

3 comments:

loribeth said...

I've had absolutely no experience with lupron, so no assvice to offer -- just (((hugs))). At least you have lupron to blame for memory loss, what's my excuse?? ; )

The Town Criers said...

Oy, terrible horrible. It's just awful having headaches and feeling foggy.

Searching said...

Yup, I totally understand. I also got horrifically dry- my eyes, throat, nose, skin... Moody. Possibly what nearly tipped my sanity over the deep end, combined with everything else. ZERO libido. The hot flashes about kill me though, they are the worst. Like someone literally threw you in an oven. I think those took 3 weeks to start up. The HRT has really helped reduce them. They didn't go away, but are less frequent. Maybe one big one every hour compared to one every 10min. Sometimes you can't stop feeding a baby, starting an IV, pushing meds to take off your jacket. So I would have sweat dripping down my face. If you start up with that I highly recommend the HRT. I already have osteopenia and an increased risk of breast cancer, but I'm hoping the 6 months I'm on it won't worsen either of those. I'm working on exercising and taking calcium to combat what I can. Sorry you feel so crummy. :(